Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Blocks with equal height zero degrees


Authors: Gunter Malle and Gabriel Navarro
Journal: Trans. Amer. Math. Soc. 363 (2011), 6647-6669
MSC (2010): Primary 20C15, 20C30, 20C33
Published electronically: June 15, 2011
MathSciNet review: 2833571
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate a natural class of blocks of finite groups: the blocks such that all of their height zero characters have the same degree. It is conceivable that these blocks, which are globally defined, are exactly the Broué-Puig (locally defined) nilpotent blocks and we offer some partial results in this direction. The most difficult result here is to prove that, with one family of possible exceptions, blocks with equal height zero degrees of simple groups have abelian defect groups and are in fact nilpotent.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20C15, 20C30, 20C33

Retrieve articles in all journals with MSC (2010): 20C15, 20C30, 20C33


Additional Information

Gunter Malle
Affiliation: FB Mathematik, Technische Universität Kaiserslautern, Postfach 3049, 67653 Kaiserslautern, Germany
Email: malle@mathematik.uni-kl.de

Gabriel Navarro
Affiliation: Departament d’Àlgebra, Universitat de València, Dr. Moliner 50, 46100 Burjassot, Spain
Email: gabriel.navarro@uv.es

DOI: http://dx.doi.org/10.1090/S0002-9947-2011-05333-X
PII: S 0002-9947(2011)05333-X
Received by editor(s): September 24, 2009
Received by editor(s) in revised form: February 19, 2010, and February 23, 2010
Published electronically: June 15, 2011
Additional Notes: The first author thanks the Isaac Newton Institute for Mathematical Sciences, Cambridge, for its hospitality during the preparation of part of this work
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.